Oklahoma, 2019

Hail and Damaging Winds in Oklahoma, July 7, 2019

July 7, 2019 · NWS OUN · 4 events in 2 counties and zones

Disorganized thunderstorms produced sporadic severe wind reports on the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Disorganized thunderstorms produced sporadic severe wind reports on the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 7, 5:47 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 7, 5:47 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
647 PM CDT Sun Jul 7 2019

.AVIATION...
An area of showers and thunderstorms will continue to migrate
northeastward out of southwestern OK and western north TX into
portions of western and central OK tonight. With the exception of
WWR and PNC, expect at least VCTS through about 06Z. It's not
likely for any BR or FG to develop tonight with increasing lift
and cloud cover impacting the region, although PNC may briefly
experience IFR cigs near sunrise.

&&

.PREV DISCUSSION... /issued 338 PM CDT Sun Jul 7 2019/

DISCUSSION...

Isolated to scattered storms can be expected to continue into this
evening, mainly focused across western into central Oklahoma,
before gradually dissipating. Organized severe weather is not
anticipated given very weak shear, although isolated storms with
severe wind gusts and hail are possible. Areas of locally dense
fog may occur again tonight, although with slightly more wind and
drier low levels the conditions do not appear as favorable as they
were last night.

Weak upper troughing over the western U.S. will be replaced by an
amplifying upper ridge as we move into the middle of the week.
Isolated storms are possible Monday and Tuesday in a weakly forced
environment. A cold front should then move through our area
Wednesday night into Thursday. This will likely bring our last
opportunity for storms over the next week before the upper ridge
begins to extend eastward a bit by late week.

Temperatures should be hottest on Tuesday and Wednesday ahead of the
cold front, with heat indices likely near or over 100 both days for
most locations. Expect a slight drop in temperatures behind the
front for Thursday into next weekend, although still remaining
seasonably hot with the ridge staying centered just to our west.

Ware

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  73  95 /  30  30  20  10
Hobart OK         73  93  73 100 /  40  20  20   0
Wichita Falls TX  75  93  75  99 /  30  20  20   0
Gage OK           68  89  69  96 /  40  30  20   0
Ponca City OK     72  88  73  92 /  30  40  20  20
Durant OK         75  94  75  95 /  30  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/06/03
Hazardous weather outlook, Jul 7, 11:06 AM CST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1206 PM CDT Sun Jul 7 2019

OKZ004>048-050>052-TXZ083>090-081715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1206 PM CDT Sun Jul 7 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms are expected today and tonight. Locally
heavy rainfall may occur with some of these storms. Severe
weather is unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There is a chance of thunderstorms again Monday and Monday night,
with a slight chance of thunderstorms across northern and western Oklahoma
on Tuesday and Wednesday afternoons, and on Thursday across southeast Oklahoma.

.Heat...
Warmer temperatures are expected this week. The warmest days will
be on Tuesday and Wednesday where the highest afternoon heat
index values will range between 95 and 108.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 7, 7:24 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
824 PM CDT Sun Jul 7 2019

OKZ035>037-044-TXZ085-086-080200-
Kiowa OK-Tillman OK-Cotton OK-Jackson OK-Wichita TX-Wilbarger TX-
824 PM CDT Sun Jul 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...Tillman...
west central Cotton...southeastern Jackson...northwestern Wichita and
northern Wilbarger Counties Until 900 PM CDT...

AT 822 PM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Tipton to 6 miles east of Davidson to 7 miles
northeast of Electra, moving north at 15 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Frederick, Grandfield, Tipton, Chattanooga, Davidson, Manitou,
Headrick, Hollister, Loveland, Fargo, Odell and Hess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3434 9943 3469 9910 3453 9882 3451 9883
      3451 9878 3443 9866 3441 9866 3441 9861
      3433 9848 3409 9894 3416 9910
TIME...MOT...LOC 0122Z 172DEG 11KT 3440 9919 3423 9896 3412 9885

03
Local storm report, Jul 7, 7:28 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SUN JUL 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     KAMAY                   33.86N 98.81W
07/07/2019  E61 MPH          WICHITA            TX   TRAINED SPOTTER

            MESSAGE IN NWSCHAT, RELAYED THROUGH SKYWARN.

&&

ZWINK
Special weather statement, Jul 7, 7:30 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
830 PM CDT Sun Jul 7 2019

OKZ014>016-021-022-080200-
Washita OK-Roger Mills OK-Dewey OK-Beckham OK-Custer OK-
830 PM CDT Sun Jul 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita...
southeastern Roger Mills...southwestern Dewey...northeastern Beckham
and western Custer Counties Until 900 PM CDT...

AT 825 PM CDT, an area of strong thunderstorms was located from 2
miles south of Cheyenne, to near Hammon and Foss Reservoir, moving
north at 20 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Elk City, Cheyenne, Burns Flat, Hammon, Canute, Leedey, Butler, Foss,
Strong City, Foss Reservoir, Angora, Moorewood, Roll, Stafford and
Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3533 9909 3534 9965 3578 9981 3593 9911
TIME...MOT...LOC 0125Z 167DEG 16KT 3555 9940

03
Special weather statement, Jul 7, 7:45 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 PM CDT Sun Jul 7 2019

OKZ028-040-080230-
Garvin OK-McClain OK-
845 PM CDT Sun Jul 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garvin and
southeastern McClain Counties Until 930 PM CDT...

AT 841 PM CDT, a strong thunderstorm was located near Pauls Valley,
moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Pauls Valley, Paoli, Byars, Rosedale and Whitebead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3466 9711 3466 9742 3493 9723 3492 9705
      3491 9702 3492 9700 3491 9693 3489 9693
TIME...MOT...LOC 0141Z 214DEG 13KT 3475 9720

03
Special weather statement, Jul 7, 7:57 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
857 PM CDT Sun Jul 7 2019

OKZ038-080245-
Comanche OK-
857 PM CDT Sun Jul 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 945
PM CDT...

AT 854 PM CDT, a strong thunderstorm was located over northeastern
Lawton, moving north at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Lawton, Elgin, Medicine Park, eastern Fort Sill and Lake Lawtonka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3452 9833 3454 9846 3480 9851 3478 9821
TIME...MOT...LOC 0154Z 187DEG 14KT 3461 9839

03
Special weather statement, Jul 7, 8:03 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
903 PM CDT Sun Jul 7 2019

OKZ035-037>039-044-045-TXZ086-090-080300-
Kiowa OK-Tillman OK-Cotton OK-Stephens OK-Comanche OK-Jefferson OK-
Clay TX-Wichita TX-
903 PM CDT Sun Jul 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...Tillman...
Cotton...southwestern Stephens...Comanche...Jefferson...northern Clay
and northeastern Wichita Counties Until 1000 PM CDT...

AT 859 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Frederick to 3 miles north of Grandfield to 5
miles northwest of Byers, moving northeast at 15 MPH. In addition to
the line of storms, an outflow boundary well ahead of the storms
from near Indiahoma, to Geronimo, and Walters could produce wind
gusts over 50 mph before any rainfall or thunder occurs.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3419 9877 3438 9919 3459 9911 3459 9908
      3462 9908 3463 9909 3467 9907 3468 9905
      3469 9904 3470 9906 3486 9900 3468 9814
      3401 9763 3389 9824
TIME...MOT...LOC 0159Z 224DEG 13KT 3445 9906 3428 9869 3413 9825

03

The radar

The Altus AFB radar (KFDR), 63 km away, was scanning. The volume nearest the first event began at 02:08 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Comanche

When
July 7, 8:08 PM CST
Where
Comanche County, 0.89 mi SW of (Fsi)fort Sill
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -98.390

Thunderstorm Wind, Caddo

When
July 7, 8:58 PM CST
Where
Caddo County, 6.25 mi SW of Ft Cobb
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.030, -98.510

Tree downed.

Hail, Caddo

When
July 7, 9:07 PM CST
Where
Caddo County, 3.95 mi SW of Ft Cobb
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.060, -98.490

Hail, Caddo

When
July 7, 9:28 PM CST
Where
Caddo County, 4.84 mi SW of Ft Cobb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.050, -98.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844368, 844372, 844373, 844375.